MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 130 RAD DRILL GDE DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 130 RAD DRILL GDE DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674003
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a trauma procedure, it was noticed that the following instruments of the trigen¿ intertan¿ instrument set are warped due to wear and tear over past 3 years: lag screw drill sleeve ((b)(4)), intertan 3.2mm guide pin sleeve ((b)(4)), lag screw tap ((b)(4)), lag screw driver ((b)(4)), compression screw hexdriver ((b)(4)), subtroc lag screw driver ((b)(4)), 130 rad drill gde drop ((b)(4)), unknown trigen instrument ((b)(4)), unknown trigen instrument ((b)(4)).The procedure was able to be completed with the same device.Surgery was greater than 30mins delayed.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned for evaluation.A visual inspection of the returned 130 rad drill gde drop confirms the device has signs of excessive wear usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
130 RAD DRILL GDE DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11861872
Report Number1020279-2021-04566
Device Sequence Number1009006
Product Code HSB
UDI-Device Identifier03596010560476
UDI-Public03596010560476
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674003
Device Catalogue Number71674003
Device Lot Number15KCL0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1